Question 1 A 45-year-old man who is a construction worker has been diagnosed with hyperlipidemia and has been prescribed lovastatin. The nurse will advise the patient to
Question 2 A 55-year-old man’s hypertension has not responded adequately to his current medication regimen consisting or an ACE inhibitor, a beta-blocker and a thiazide diuretic. As a result, he will soon begin taking hydralazine (Apresoline) in addition to his existing antihypertensives. The addition of this medication to his regimen means that the nurse must prioritize which of the following nursing actions?
Question 3 A nurse has been following a male patient who is taking hydralazine, clonidine, and a diuretic for hypertension. After 2 weeks of medication therapy, the patient begins to complain of numbness and tingling in his hands and feet. The nurse suspects that these signs or symptoms are
Question 4 A nurse is caring for a male patient who has a diagnosis of coronary artery disease (CAD). His drug therapy includes lovastatin.Because the patient has a history of severe renal disease, the nurse will assess for which of the following?
Question 5 A 70-year-old woman with a history of atrial fibrillation takes digoxin and verapamil to control her health problem. Verapamil achieves a therapeutic effect by
Question 6 An expected outcome for a patient who has just taken sublingual nitroglycerin should be
Question 7 A clinic nurse has been assigned a 49-year-old female patient who has a history of diabetes. A recent diagnosis of hypertension has been made, and the patient has been prescribed a thiazide diuretic and labetalol. The patient will be scheduled to return to the clinic once a month for the next 6 months. A priority action by the nurse will be to
Question 8 A 39-year-old African-American male is 25 pounds overweight and has been diagnosed with hypertension after three consecutive above-normal blood pressure readings. The most likely initial drug therapy for this patient will be
Question 9 A nurse is caring for a patient with chronic angina. The patient is receiving ranolazine (Ranexa) 500 mg PO bid. Which of the following signs or symptoms would the nurse attribute to being a common adverse effect of this medication?
Question 10 Several months of treatment with a statin accompanied by lifestyle modifications have failed to appreciably improve a patient’s cholesterol levels. Consequently, the patient has been prescribed cholestyramine. The nurse should recognize that this drugs achieves its therapeutic effect by
Question 11 A resident of a long-term care facility receives 12.5 mg metoprolol (Lopressor) at 8 AM and 8 PM daily. Before administering this drug, the nurse should perform and document what assessments?
Question 12 A nurse is caring for a patient who is admitted into the cardiac care unit with acute, decompensated heart failure. Nesiritide (Natrecor) has been ordered. When preparing for administration of the drug, the nurse will
Question 13 A normal maintenance dose for digoxin is 0.125 to 0.5 mg/day. In which of the following patients would the nurse most likely administer a lower-than-normal maintenance dose of digoxin?
Question 14 A nurse who provides care in a busy clinic is aware of the high incidence and prevalence of hyperlipidemia and the consequent need for antihyperlipidemics in many patients. Treatment of high cholesterol using statins would be contraindicated in which of the following patients?
Question 15 A patient with class-IV CHF has a medication regimen consisting of metoprolol (Lopressor), enalapril (Vasotec), and furosemide (Lasix). In addition to regularly assessing the patient s heart rate, the nurse should prioritize assessment of the patient’s
Question 16 A 58-year-old man is admitted to the emergency department. A diagnosis of severe digoxin toxicity is made. Bradycardia is present, and an electrocardiogram (ECG) confirms toxicity. The nurse will administer which of the following drugs?
Question 17 A patient has recently been prescribed a drug that treats his hypertension by blocking the sympathetic receptors in his sympathetic nervous system. This action is characteristic of
Question 18 A nurse is the cardiac care unit is preparing to hang an intravenous dose of dofetilide (Tikosyn) for a patient who has just been admitted. What is the most likely goal of this intervention?
Question 19 A patient has been prescribed lovastatin for a high cholesterol level. The nurse’s teaching plan will include a basic explanation of how the drug produces its therapeutic effect. The nurse will explain that lovastatin lowers cholesterol levels because it
Question 20 A nurse is caring for a patient who is taking digoxin and a loop diuretic. Which of the following would be most important for the nurse to monitor?
Question 21 A nurse explains to a patient that nitroglycerin patches should be applied in the morning and removed in the evening. This medication schedule reduces the potential for
Question 22 A 77-year-old patient has a long-standing history of hypertension, a health problem that is being treated with metoprolol and a thiazide diuretic. Before administering the 8 AM dose of these medications, what assessments should the nurse perform and document? (Select all that apply.)
Question 23 Which of the following patients is most likely to benefit from the administration of an adrenergic agonist?
Question 24 A nurse has administered a medication to a patient with hypertension. The prescribed drug is supposed to decrease cardiac output. A decrease in cardiac output would most likely
Question 25 A 62-year-old man has been prescribed extended-release lovastatin. The nurse will instruct the patient to take the medication
Looking for a Similar Assignment? Order now and Get a Discount! Use Coupon Code “Newclient”
The post NURS6521 Week 3 Quiz Latest 2017 appeared first on Savvy Essay Writers.